IMSAInternational Medical Sciences Academy

JIMSA › Vol 25 No 2 · April–June 2012

Case Report · pages 93–94

Extravasation of Contrast Medium (Omnipaque) resulting in Compartment Syndrome

M. Noor Fatima, A. Govindan, Manjula Jagadeesan, G. Leelavathy, M.P. Anupama, K. Jagadeesan

Cite this article

M. Noor Fatima, A. Govindan, Manjula Jagadeesan, G. Leelavathy, M.P. Anupama, K. Jagadeesan. Extravasation of Contrast Medium (Omnipaque) resulting in Compartment Syndrome. J Int Med Sci Acad. 2012;25(2):93–94.

Opening of the article

A case of acute compartment syndrome of the upper extremity, resulting directly from the extravasation of Contrast medium (omnipaque), that presented as upper extremity ischemia, is described. Timely surgical interventions like multiple fasciotomies on the dorsal aspect of hand resulted in an excellent outcome. All patients with upper extremity extravasation should be evaluated to rudle out compartment syndrome, despite the absence of typical signs and symptoms in the post injection phase on an hourly basis.

Keywords
Contrast medium (omnipaque), Extravasation, Compartment syndrome

Published April–June 2012 · Free to read